Popular Pages :


Thanks Thanks:  0
Likes Likes:  0
Results 1 to 3 of 3

Thread: Does prednisone cause weight gain due to JUST the medicine?

  1. #1
    Living my best life! sherrieef's Avatar
    Join Date
    Jul 2011
    Location
    Florida
    R/P/M
    Pellets
    Posts
    317

    Exclamation Does prednisone cause weight gain due to JUST the medicine?

    Hi there! I have been on P2 pellets for 6 days now and having great results. I started taking prednisone 2 days ago and every day I have gained 3 ounces, and 8 ounces for each day. I have not changed my diet. I havnt gone off protocal. Im very strict with it. So my question is, does prednisone alone cause weight gain? I am thinking of stopping the prednisone and see if i get back on track.

    Any thoughts or experiences on this? I did a search on here and found people having issues with prednisone and eating more... but I don't have that issue.

    Thanks!

  2. #2
    Chief Moderator (my happy place :) Leez's Avatar
    Join Date
    Apr 2014
    Location
    Midwest USA
    R/P/M
    M: at goal May 2015 77# lost wHCG injections
    Posts
    13,244
    Blog Entries
    35
    Prednisone does cause water retention on its own. Part of the body's natural anti-inflammatory response is to surround the irritation with extra water. Prednisone increases that effect. Prednisone alters the salt balance in the body, causing it to hold onto sodium, which brings water along with it. You can counter this somewhat by adding potassium. Whoever prescribed the prednisone can help you with dosing. Additionally, prednisone can slow the metabolism, and gradual weight gain can be the result. (talking more long-term here) Some people also experience body fat redistribution, a symptom that is characterized by fat deposits collecting in unusual areas like the base of the neck or back.

    The weight you are gaining is not fat yet, it is just retained water. Unfortunately, prednisone water weight gain doesn't drop off quickly, so its probably going to skew the scale results during your round and you may have issues stabilizing in P3 because of how it affects the scale. You'll have to assess if the benefit you are getting from prednisone outweighs scale frustrations.

    Its generally not a good idea to start a new medication during the protocol. If you have the option to wait and start it later, it could make your round much more peaceful.
    At goal since 2015. \(ᵔᴥᵔ)/ Total HCG loss: 77# [5'5" 210-133] Maintenance strategies suggestions

    A full review of my experience with DietDoc and how the round progressed can be found here: my Diet Doc review and my Hcg coaching blog is here.

    Medical Disclaimer: My statements are not intended to treat, diagnose or cure any medical condition.

  3. #3
    Living my best life! sherrieef's Avatar
    Join Date
    Jul 2011
    Location
    Florida
    R/P/M
    Pellets
    Posts
    317
    Hi Leez!

    OK, that's what I was thinking as well.

    I was given the medicine due to a flare up with my raosaca on my face. So, I can stop taking it if I need to and just continue it after my round. I will do that.

    I do not need a difficult round. I've already had too many. LOL.

    Thank you for your insight! Appreciate it.

Tags for this Thread

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •